MAUDE Adverse Event Report: WELCH ALLYN INC LIFE2000 VENTILATOR PACKAGED; VENTILATOR, CONTINUOUS, FACILITY USE

WELCH ALLYN INC LIFE2000 VENTILATOR PACKAGED; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number BT-20-0002
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Chronic Obstructive Pulmonary Disease (COPD) (2237)
Date of Event 02/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A patient reported to have experienced a copd exacerbation and was subsequently hospitalized.This report was filed in our complaint handling system as complaint (b)(4).
 
Additional Manufacturer Narrative
A patient reported to have experienced a copd exacerbation and was subsequently hospitalized.The patient is an 81-year-old female with a reported medical history of severe chronic obstructive pulmonary disease (copd), chronic respiratory failure requiring home oxygen therapy, obstructive sleep apnea, and anxiety.The patient reported that on an unspecified date, she experienced a copd exacerbation and needed to use the life2000 device.With the assistance of her nephew, the patient was placed on the life2000, but the device allegedly did not deliver air/breaths.The device was reportedly, turned all the way up, and no alarms were noted.The patient¿s husband returned home and called 911.When emergency medical services arrived, the patient was reportedly placed on oxygen and transported to the hospital.While hospitalized for two weeks, the patient reportedly was monitored, administered high flow oxygen, and several unspecified tests were performed.The patient stated she was not placed on bipap or intubated.The patient was reportedly discharged home on regular oxygen via nasal cannula.The patient reported she had not used the life2000 device since the reported incident.The patient indicated she was calling baxter regarding the life2000 field action letter she received.Baxter clinical support attempted to advise the patient that the field action letter was sent to all life2000 patients and the reason for the letter; however, the patient ended the call prior to obtaining complete information and prior to advising the patient not to attempt use of the life2000.The patient did not provide any additional information.The life2000 ventilation system is intended to provide continuous or intermittent ventilatory support for the care of individuals who require mechanical ventilation.The system is intended for use by qualified, trained personnel under the direction of a physician.Specifically, the system is applicable for adult patients who require the following types of ventilatory support: positive pressure ventilation, delivered invasively (via et tube) or non-invasively (via mask); assist/control mode of ventilation.The device instruction for use state that one should always have an alternate means of ventilation or oxygen therapy available.The device instructions for use (ifu) states ventilation will not begin until an activity button is pressed on the ventilator.Ensure a pressure source (the compressor, an oxygen cylinder, or an oxygen wall source) is connected to the ventilator and turned on.Press and hold an activity button until you hear a tone that indicates it is active.The touch screen will display the home screen and the ventilator will begin delivering therapy.Confirm the selected activity icon is displayed at the bottom of the touch screen and the icon and volume are displayed at the top of the screen.Copd is a chronic inflammatory lung disease that causes obstructed airflow from the lungs.Symptoms include but are not limited to shortness of breath, wheezing, and chest tightness.Patients with copd are likely to experience periods of exacerbation during which symptoms suddenly worsen and may require hospitalization.In this event, the patient reportedly experienced a copd exacerbation requiring medical intervention (hospitalization) to preclude permanent impairment of a body function or permanent damage to a body structure; if one assumes the facts reported by the patient to be true and accurate, one can conclude that a serious injury occurred.Due to the patient not returning the device to baxter, it is undetermined whether the baxter device caused or contributed to the reported event.Should additional information be received, the complaint will be reassessed accordingly.

Brand Name
LIFE2000 VENTILATOR PACKAGED
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
WELCH ALLYN INC
4341 state street
skaneateles falls NY 13153
Manufacturer Contact
kayla miller
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key18811033
Report Number1316463-2024-00036
Device Sequence Number3314656
Product Code CBK
UDI-Device Identifier00887761978201
UDI-Public00887761978201
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K170037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model NumberBT-20-0002
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2024
Initial Report FDA Received Date02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age81 YR
Patient SexFemale